Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 231, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 17, 2007, 10:40 PM CDT for Christian County, Stone County, Taney County, Missouri. It was in force for 70 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2007, 10:40 PM CDT (03:40 UTC)
- Expired
- Oct 17, 2007, 11:50 PM CDT
- In force
- 70 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Christian County, MO, Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 54 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 10:50 PM CDT | TSTM WND DMG | Highlandvi, MO | TREE DOWN ON HOUSE AT HIGHLANDVILLE |
| Oct 17, 11:30 PM CDT | TSTM WND DMG | Branson, MO | FEW SMALL TREES AND LIMBS DOWNED IN BRANSON AND ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 5:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 180340
SVRSGF
MOC043-209-213-180500-
/O.NEW.KSGF.SV.W.0231.071018T0340Z-071018T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1040 PM CDT WED OCT 17 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
STONE COUNTY IN SOUTHWEST MISSOURI...
TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL MIDNIGHT CDT.
* AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CLEVER TO 17 MILES
SOUTHWEST OF BLUE EYE...MOVING NORTHEAST AT 50 MPH. THESE STORMS
ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GALENA BY 1045 PM CDT.
WEST BRANSON...REEDS SPRING...NIXA AND KIMBERLING CITY BY 1055 PM
CDT.
OZARK AND INDIAN POINT BY 1100 PM CDT.
SPARTA...ROCKAWAY BEACH...MERRIAM WOODS AND HOLLISTER BY 1110 PM
CDT.
FORSYTH BY 1115 PM CDT.
THE TOWNS OF CAPE FAIR...BOAZ...PONCE DE LEON...LAMPE...FREMONT
HILLS...BLUE EYE...SPOKANE...SILVER DOLLAR CITY...SELMORE AND
CHESTNUTRIDGE ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
LAT...LON 3650 9360 3682 9359 3683 9362 3688 9362
3709 9356 3709 9290 3682 9291 3680 9278
3649 9278 3649 9358
TIME...MOT...LOC 0340Z 241DEG 47KT 3707 9346 3641 9363
$$
CRAMER3 follow-up statements
000
WWUS53 KSGF 180355
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1055 PM CDT WED OCT 17 2007
MOC043-209-213-180500-
/O.CON.KSGF.SV.W.0231.000000T0000Z-071018T0500Z/
STONE MO-CHRISTIAN MO-TANEY MO-
1055 PM CDT WED OCT 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR CHRISTIAN...STONE AND TANEY COUNTIES...
AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM FREMONT HILLS TO 6
MILES SOUTHWEST OF LAMPE...MOVING NORTHEAST AT 50 MPH. THESE STORMS
ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
INDIAN POINT BY 1100 PM CDT.
SPARTA...HOLLISTER AND BRANSON BY 1110 PM CDT.
ROCKAWAY BEACH AND MERRIAM WOODS BY 1115 PM CDT.
FORSYTH BY 1120 PM CDT.
TANEYVILLE BY 1125 PM CDT.
THE TOWNS OF SILVER DOLLAR CITY...CHESTNUTRIDGE...LINDEN...CHRISTIAN
CENTER...RIDGEDALE...WALNUT SHADE...TABLE ROCK...OLDFIELD...CHADWICK
AND BRUNER ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3650 9360 3682 9359 3683 9362 3688 9362
3709 9356 3709 9290 3682 9291 3680 9278
3649 9278 3649 9358
TIME...MOT...LOC 0355Z 241DEG 47KT 3708 9320 3653 9348
$$
CRAMER000
WWUS53 KSGF 180425
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1125 PM CDT WED OCT 17 2007
MOC043-209-213-180500-
/O.CON.KSGF.SV.W.0231.000000T0000Z-071018T0500Z/
STONE MO-CHRISTIAN MO-TANEY MO-
1125 PM CDT WED OCT 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR EASTERN CHRISTIAN...SOUTHEASTERN STONE AND TANEY COUNTIES...
AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM BRUNER TO
RIDGEDALE...MOVING NORTHEAST AT 50 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TANEYVILLE BY 1130 PM CDT.
THE TOWNS OF KISSEE MILLS...BRADLEYVILLE...PROTEM...RUETER AND
BROWNBRANCH ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTHERN MISSOURI.
LAT...LON 3650 9342 3708 9310 3709 9290 3706 9291
3701 9290 3682 9291 3680 9278 3649 9278
TIME...MOT...LOC 0425Z 241DEG 47KT 3708 9292 3654 9316
$$
CRAMER000
WWUS53 KSGF 180450
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1150 PM CDT WED OCT 17 2007
MOC043-209-213-180500-
/O.CAN.KSGF.SV.W.0231.000000T0000Z-071018T0500Z/
STONE MO-CHRISTIAN MO-TANEY MO-
1150 PM CDT WED OCT 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHRISTIAN...
SOUTHEASTERN STONE AND TANEY COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING
FOR SOUTHERN MISSOURI.
LAT...LON 3650 9342 3708 9310 3709 9290 3706 9291
3701 9290 3682 9291 3680 9278 3649 9278
TIME...MOT...LOC 0450Z 241DEG 47KT 3723 9256 3670 9280
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 8:40 PM CDT, 2 hours earlier.
Area forecast discussion, Oct 17, 8:40 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 840 PM CDT WED OCT 17 2007 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... THE SEVERE WEATHER THREAT CONTINUES ACROSS THE CWA THIS EVENING...AND WILL SPREAD INTO THE OVERNIGHT HOURS AS A SECOND WAVE OF SEVERE STORMS APPROACHES THE AREA. THE MAIN UPPER LEVEL WAVE IS CURRENTLY LOCATED OVER CENTRAL KANSAS EXTENDING SOUTH INTO NORTHERN TEXAS. A STRONG 100 KT UPPER LEVEL JET IS RIDING UNDER THE WAVE. THIS IS ALLOWING A VERY STRONGLY SHEARED ENVIRONMENT ACROSS THE REGION. 0-6 KM BULK SHEAR VALUES OF 50 TO 70 KTS ARE PRESENT. CONVECTION CONTINUES TO DEVELOP AND MOVE EAST OVER EASTERN KANSAS AND EASTERN OKLAHOMA AHEAD OF THIS UPPER LEVEL ENERGY AND AHEAD OF AN APPROACHING DRY LINE. A SECOND ROUND OF SEVERE STORMS WILL BE LIKELY ACROSS THE ENTIRE CWA...GIVEN THE STRONGLY SHEARED ENVIRONMENT. THE MAIN THREAT WILL BE DAMAGING WINDS WITH ANY LINE SEGMENTS THAT FORM. WITH THE STRONG SHEAR PRESENT...ROTATING SUPERCELLS WILL ALSO BE POSSIBLE...WITH LARGE HAIL AND ISOLATED TORNADOES POSSIBLE. THE DRY LINE AND UPPER LEVEL ENERGY WILL PUSH FROM WEST TO EAST ACROSS THE CWA INTO THE OVERNIGHT HOURS...AND WILL EXIT THE CWA BY DAY BREAK. AS THIS STRONG STORM SYSTEM MARCHES THROUGH...ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE. WISE && .DISCUSSION... /ISSUED 712 PM CDT WED OCT 17 2007/ SEVERE WEATHER REMAINS A GOOD BET LATE THIS AFTERNOON AND DURING THE OVERNIGHT HOURS...MAINLY BEFORE 3 AM. THERMODYNAMICS REMAIN VARIABLE FOR SEVERE WEATHER WITH INDICES ACTUALLY INCREASING DURING THE EVENING HOURS. AFTER TONIGHT...MUCH CALMER WEATHER WILL DEVELOP...HOWEVER GUSTY SURFACE WINDS WILL LIKELY INCREASE FROM THE WEST AND NORTHWEST ON THURSDAY AS THE STORM SYSTEM MOVES NORTHEAST OF THE REGION. TEMPERATURES WILL LIKELY RISE ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS BEFORE NOON THURSDAY...THEN REMAIN STREADY OR SLOWLY FALL AS CLOUD COVER AND STRONG COLD AIR ADVECTION BEGINS TO SPREAD ACROSS THE OZARKS. THE EASTERN OZARKS WILL LIKELY RISE INTO THE 70S WITH A FEW 80S POSSIBLE IN SOUTH CENTRAL MISSOURI WHERE A POCKET OF WARMER AIR WILL RESIDE THROUGH THE DAY. FRIDAY AND SATURDAY WILL BE A TRANSITION FROM COOLER AIR TO MUCH WARMER AIR AS A RIDGE BEGINS TO BUILD ACROSS THE CENTRAL U.S. 92/85H WILL LIKELY RISE INTO THE TEENS WHICH WILL PROVIDE SURFACE TEMPERATURES IN THE 70S AND LOWER 80S. SUNDAY MAY GET ANOTHER VERY WARM DAY BUT THIS DEPENDS UPON THE AMOUNT OF CLOUD COVER AND TIMING OF THE COLD FRONT. PREVIOUS EXTENDED FORECAST MODELS HAVE NOT BEEN CONSISTENT IN THE MID/LONG TERM RANGE WHICH REMAINS A PROBLEM WITH TIMING AND THE OVERALL EXTENT OF THE COLD AIR ADVECTING SOUTHWARD EARLY NEXT WEEK. ALTHOUGH THE GFS ENSEMBLES REMAIN THE FAVORITE WITH THE MEAN UPPER AIR FLOW...DIFFERENCES ARISE IN SURFACE CONDITIONS...ESPECIALLY THE TIMING OF THE COLD FRONT WHICH MAY WAIT UNTIL SUNDAY EVENING. HAVE CONTINUED TO LEAN TOWARD HPC GUIDANCE...BUT HAVE SEVERAL CONCERNS WITH THE AMOUNT OF RAINFALL AND HOW LONG IT WILL REMAIN WITH THIS TYPE OF PATTERN. ANYWAY...CONFIDENCE AFTER SUNDAY REMAINS VERY LOW WITH ANY ONE SOLUTION. JLT && .AVIATION... SCATTERED THUNDERSTORMS ONGOING ACROSS THE AREA AT THIS TIME WITH A SECOND LINE EXPECTED TO AFFECT THE AREA FROM 01-09Z. CEILINGS WILL VARY FROM VFR TO MVFR WITH IFR CEILINGS AND VISIBILITIES IN AND NEAR THE THUNDERSTORMS. COULD ALSO BE SOME RESIDUAL FOG PRESENT UNTIL AFTER SUNRISE. VFR CONDITIONS WILL THEN PREVAIL THROUGH THE REMAINDER OF THE PERIOD. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 17, 8:05 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 805 PM CDT WED OCT 17 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 805 PM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: POSSIBILITY EXISTS FOR STRONG AND LONG TRACKED TORNADOES... DAMAGING WINDS TO 70 MPH...AND LARGE HAIL UP TO THE SIZE OF GOLFBALLS. AREAS AFFECTED AND TIMING: ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND WEST OF HIGHWAY 65 THROUGH THIS EVENING...AND ACROSS THE ENTIRE OUTLOOK AREA FROM LATE EVENING INTO THE OVERNIGHT HOURS. DISCUSSION: A STRONG STORM SYSTEM WILL CONTINUE TO PUSH ACROSS THE PLAINS THIS EVENING INTO THE OVERNIGHT HOURS. CONVECTION CONTINUES ACROSS EASTERN KANSAS AND EASTERN OKLAHOMA. THE PRESENCE OF DEEP LOW LEVEL MOISTURE AND STRONG WINDS IN THE LOWER LEVELS...WILL CONTINUE TO ALLOW FOR ROTATING SUPERCELLS ACROSS THE AREA. STRONG LINE SEGMENTS WILL ALSO BE POSSIBLE...WITH DAMAGING STRAIGHT LINE WINDS POSSIBLE. A STRONG UPPER LEVEL WAVE AND ASSOCIATED JET STREAM IS PUSHING ACROSS CENTRAL OKLAHOMA AND WILL PUSH OVER TO THE NORTHEAST OVERNIGHT. AS THIS SYSTEM APPROACHES THE AREA THIS EVENING INTO THE OVERNIGHT HOURS...ANOTHER ROUND OF SEVERE WEATHER WILL EXIST ACROSS THE AREA. DISCRETE ROTATING SUPERCELLS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS. SOME OF THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG AND LONG TRACK TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER STORM SYSTEM WILL DEVELOP IN THE PLAINS ON SUNDAY BRINGING A CHANCE OF THUNDERSTORMS TO THE AREA LATE SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI THIS EVENING AND ACROSS THE ENTIRE AREA LATE THIS EVENING INTO THE OVERNIGHT HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, Oct 17, 9:42 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TSTM WND DMG 4 W EL DORADO SPRINGS 37.88N 94.09W
10/17/2007 VERNON MO LAW ENFORCEMENT
NUMEROUS TREES DOWN 2N HIGHWAY 54
&&
GCLAYCOMLocal storm report, Oct 17, 9:43 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 1 S CARTHAGE 37.16N 94.31W
10/17/2007 M72 MPH JASPER MO TRAINED SPOTTER
&&
BARJENBRUCHLocal storm report, Oct 17, 9:55 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST LIBERAL 37.56N 94.52W
10/17/2007 E60 MPH BARTON MO TRAINED SPOTTER
&&
BARJENBRUCHLocal storm report, Oct 17, 10:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1024 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG BAXTER SPRINGS 37.02N 94.74W
10/17/2007 CHEROKEE KS EMERGENCY MNGR
REPORTS OF ROOFS PARTIALLY OFF BUILDINGS, TIN WRAPPED ON
POWER LINES, WINDOWS BLOWN OUT OF A HOUSE, AND DAMAGE TO
A RODEO ARENA.
&&
BARJENBRUCHLocal storm report, Oct 17, 10:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 1 E UNIONTOWN 37.85N 94.96W
10/17/2007 BOURBON KS EMERGENCY MNGR
COR...SEMI-TRUCK BLOWN OFF ROAD.
0200 PM TSTM WND GST 2 S HARDING 37.96N 94.82W
10/17/2007 E60.00 MPH BOURBON KS TRAINED SPOTTER
HEAVY RAIN AND WIND GUST ESTIMATED TO 60 MPH.
0235 PM TSTM WND GST 4 NW FORT SCOTT 37.88N 94.76W
10/17/2007 E60.00 MPH BOURBON KS CO-OP OBSERVER
50-60 MPH WINDS AND PENNY SIZED HAIL.
0505 PM TSTM WND GST POWELL 36.62N 94.18W
10/17/2007 E45.00 MPH MCDONALD MO TRAINED SPOTTER
GUSTS OF 40 TO 45 MPH
0520 PM TSTM WND DMG 1 W WEST MINERAL 37.28N 94.94W
10/17/2007 CHEROKEE KS EMERGENCY MNGR
POWER POLES DOWN
0520 PM FUNNEL CLOUD WHEATON 36.76N 94.06W
10/17/2007 BARRY MO AMATEUR RADIO
0537 PM HAIL MONETT 36.92N 93.93W
10/17/2007 E1.00 INCH BARRY MO AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL
0550 PM TORNADO 2 N VERONA 36.99N 93.80W
10/17/2007 LAWRENCE MO LAW ENFORCEMENT
CONFIRMED TORNADO 1.5 MILES NORTH OF VERONA
0556 PM TORNADO MOUNT VERNON 37.10N 93.82W
10/17/2007 LAWRENCE MO AMATEUR RADIO
DEBRIS IN THE AIR ON SOUTHWEST SIDE OF MOUNT VERNON
0600 PM TORNADO 2 N VERONA 36.99N 93.80W
10/17/2007 LAWRENCE MO EMERGENCY MNGR
THREE HOMES DESTROYED AND ONE HOME DAMAGED BETWEEN VERONA
AND CHESAPEAKE.
0600 PM TORNADO 3 SW CHESAPEAKE 37.09N 93.72W
10/17/2007 LAWRENCE MO DEPT OF HIGHWAYS
A HOME WAS DESTROYED 3 MILES SOUTHWEST OF CHESAPEAKE AT
THE JUNCTION OF HIGHWAY KK AND F.
0603 PM TORNADO 2 SW CHESAPEAKE 37.10N 93.71W
10/17/2007 LAWRENCE MO LAW ENFORCEMENT
0605 PM TORNADO 2 SW CHESAPEAKE 37.10N 93.71W
10/17/2007 LAWRENCE MO AMATEUR RADIO
REPORTED BY TOWER PERSONNEL AT SGF
0615 PM HAIL 3 NNE ASH GROVE 37.36N 93.56W
10/17/2007 M1.00 INCH GREENE MO AMATEUR RADIO
0615 PM TORNADO 3 NNE ASH GROVE 37.36N 93.56W
10/17/2007 GREENE MO AMATEUR RADIO
A BRIEF TORNADO TOUCHDOWN NORTH OF ASH GROVE
0621 PM TORNADO 1 N HALLTOWN 37.21N 93.63W
10/17/2007 LAWRENCE MO AMATEUR RADIO
DEBRIS IN AIR 0.5 MILES NORTH OF HALLTOWN
0634 PM HAIL LIBERAL 37.56N 94.52W
10/17/2007 E1.00 INCH BARTON MO TRAINED SPOTTER
0635 PM TORNADO 1 N CAVE SPRINGS 37.37N 93.46W
10/17/2007 GREENE MO EMERGENCY MNGR
ROOF TO HOME HEAVILY DAMAGED.
0638 PM TORNADO 1 E CAVE SPRINGS 37.35N 93.45W
10/17/2007 GREENE MO EMERGENCY MNGR
MINOR STRUCTURAL DAMAGE TO A HOUSE, BARN, AND TREES.
0640 PM HAIL MORRISVILLE 37.48N 93.43W
10/17/2007 E0.70 INCH POLK MO EMERGENCY MNGR
0640 PM TSTM WND DMG CAVE SPRINGS 37.35N 93.46W
10/17/2007 GREENE MO AMATEUR RADIO
10 INCH DIAMETER TREE LIMB BLOWN DOWN.
0644 PM TORNADO 1 N WILLARD 37.32N 93.43W
10/17/2007 GREENE MO NWS EMPLOYEE
A BRIEF TORNADO TOUCHDOWN NORTH OF WILLARD REPORTED BY
THE SPRINGFIELD BRANSON NATIONAL AIRPORT CONTROL TOWER
AND A NATIONAL WEATHER SERVICE EMPLOYEE
0646 PM TORNADO 3 S MORRISVILLE 37.44N 93.43W
10/17/2007 POLK MO AMATEUR RADIO
TORNADO REPORTED ON THE GROUND SOUTH OF
MORRISVILLE...HOWEVER NO DAMAGE HAS BEEN REPORTED AT THIS
TIME.
0648 PM TORNADO 1 S MORRISVILLE 37.47N 93.43W
10/17/2007 POLK MO AMATEUR RADIO
TORNADO REMAINS ON THE GROUND SOUTH OF MORRISVILLE AT THE
JUNCTION OF POLK COUNTY ROAD 111 AND FARM ROAD 560. THE
TORNADO WAS REPORTED MOVING RAPIDLY NORTH NORTHWEST.
0657 PM FUNNEL CLOUD MORRISVILLE 37.48N 93.43W
10/17/2007 POLK MO AMATEUR RADIO
A WALL CLOUD WAS ROTATING OVER THE TOWN OF MORRISVILLE.
0900 PM TSTM WND DMG BAXTER SPRINGS 37.02N 94.74W
10/17/2007 CHEROKEE KS EMERGENCY MNGR
NUMEROUS TREES DOWN. THE ENTIRE TOWN IS WITHOUT POWER.
0900 PM TSTM WND GST LIBERAL 37.56N 94.52W
10/17/2007 E60.00 MPH BARTON MO TRAINED SPOTTER
0900 PM TSTM WND DMG BAXTER SPRINGS 37.02N 94.74W
10/17/2007 CHEROKEE KS EMERGENCY MNGR
REPORTS OF ROOFS PARTIALLY OFF BUILDINGS, TIN WRAPPED ON
POWER LINES, WINDOWS BLOWN OUT OF A HOUSE, AND DAMAGE TO
A RODEO ARENA.
0905 PM TSTM WND DMG LIBERAL 37.56N 94.52W
10/17/2007 BARTON MO EMERGENCY MNGR
NUMEROUS TREES DOWN... TOWN OF LIBERAL IS WITHOUT POWER.
0907 PM TSTM WND GST 4 SW JOPLIN 37.04N 94.56W
10/17/2007 E60.00 MPH NEWTON MO AMATEUR RADIO
60 MPH WIND GUST AT INTERSTATE 44 AND THE MISSOURI STATE
LINE.
0915 PM TSTM WND DMG JOPLIN 37.08N 94.51W
10/17/2007 JASPER MO LAW ENFORCEMENT
POWER LINES AND TREES DOWN ACROSS THE CITY OF JOPLIN.
0915 PM TSTM WND DMG PINEVILLE 36.59N 94.38W
10/17/2007 MCDONALD MO LAW ENFORCEMENT
NUMEROUS TREES DOWN IN PINEVILLE...AND ON H HIGHWAY
BETWEEN PINEVILLE AND NOEL.
0930 PM TSTM WND GST 1 S CARTHAGE 37.16N 94.31W
10/17/2007 M72.00 MPH JASPER MO TRAINED SPOTTER
0937 PM TSTM WND DMG 4 W EL DORADO SPRINGS 37.88N 94.09W
10/17/2007 VERNON MO LAW ENFORCEMENT
NUMEROUS TREES DOWN 2N HIGHWAY 54
&&
JLTLocal storm report, Oct 17, 10:28 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1028 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM TSTM WND GST 1 N CASSVILLE 36.69N 93.87W
10/17/2007 E60 MPH BARRY MO TRAINED SPOTTER
&&
BARJENBRUCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 8:49 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 56 min |
| Oct 17, 9:34 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, St. Clair, Vernon | 56 min |
| Oct 17, 9:38 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 67 min |
| Oct 17, 9:49 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 42 min |
| Oct 17, 9:57 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, Polk, St. Clair | 63 min |
| Oct 17, 10:05 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 70 min |
| Oct 17, 10:12 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 33 min |
| Oct 17, 10:21 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 54 min |
| Oct 17, 10:50 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Webster | 55 min |
| Oct 17, 10:52 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 53 min |
| Oct 17, 11:19 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 43 min |
| Oct 17, 11:22 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 53 min |
| Oct 17, 11:40 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski, Texas | 55 min |
| Oct 17, 11:44 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 76 min |
| Oct 18, 12:05 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps | 52 min |
| Oct 18, 12:18 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 57 min |
| Oct 18, 12:49 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 51 min |
| Oct 18, 1:13 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 59 min |
| Oct 18, 1:32 AM CDT | Tornado Warning | SGF | Howell, Oregon | 42 min |
| Oct 18, 1:47 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.